A blood transfusion was given to me following an angioplasty. Doctors then gave me pravastatin, a colestorel reducing drugs.
About a month later found my liver enzymes extremely high. Pravastatin withdrawn. Three months later prior to bypass surgery, liver enzymes found to be still extremely high. Tests revealed I was contaminated with Hep C virus. Hospital refuses to give details of blood transfused as details lost.
Hosp claim that I was a Hep C carrier (where virus was dormant) and the Pravastatin triggered the Hep C virus to become active.
Is this possible? has there been cases of this happening?
A liver biopsy six months after my bypass surgery showed no signs of any scarring of the liver, (which my doctors tell me) reveals my Hep C infection was a recent one.
Pravachol is in the statin class of drugs which work by increasing LDL receptors in the liver which in turn clears more Low Density Lipoprotiens (bad cholesterol) from the blood. Because they work on the liver serious but rare side effects can occur mainly rhabomyolisis can occur. So liver enzymes are watched closely. Although blood transfusion are safer than they have ever been due to strict screening after blood is given it is screened for HIV and Hep C , i cant say for sure if it is risk free . Did you have a Hep C HCV RNA test that was negative before you went in for your procedure, if not your chance of having Hep C asymptomatic before are very possible. Also had you ever had a liver function profile before they put you on Pravachol because if not your Alts may have been elevated before you went on the statin . Anyway best of luck to you and I wish you a clear path ahead .
For me, personally, I'd avoid the statins. My mother, who doesn't even have liver disease, had her liver enzymes jump up into the 300 range when she tried different statin drugs for her cholesterol problem. They tried her on 3 different ones, all the same result. So, in my mind, with me having Hep C and this happening to my mom, the statins are the last thing in the world I'm going to be putting into my body. There are some new cholesterol medications out there that are not statins and her doctor has her on them now. I think it's something like, Wellchol or Baychol? I'm not sure.
Again, my bloods show elevated GammaGT at 138 and it has remained the same for 5 months now and it is either Ast or Alt that is elevated to. I no it is the one that is totally to do with the liver? with me taking hardly no medication, and never drinking alchohol. Antinuclear is positive, and I am past exhausted. Scans show liver,gallbladder and spleen to be OK. I have read somewhere, that if we had blood transfusions b4 a certain date - we are at risk? I had a blood transfusion in 1983 after the birth of my daughter and was well. Then again, in 1987 "which I almost pulled down" both were done, without my request. The latter because, I had placenta praevia and delivered the baby first. I was never sick before - now something tells me, I have possibly got something. What needs looking for - would somebody please advise? I live in the UK and am still struggling to get tests done.I am worrying myself sick with stress and also with what was once chronic fatigue. This was before my blood tests would come back Elevated.
If I am not mistaken, don't hospitals have to keep records of everything, including exactly the pint of blood and where it came from? If they claim the records are lost, buddy you got a lawsuit and they will lose...I know, because the hospital where I work was sued for whatever reason, they couldn't find records, they lost...
Also, I too got blood transfused against my will in 1980, I cried and fought the nurses when they tried to get the IV line in, they brought in the biggest meanest nurse they could find and forced me...I knew at the time that blood was poison and nothing they could tell me made me think different...then voila! Look what happened!
I add that experience to the others that I have had in the premonition category...I told my father he was going to get shot, first words out of my mouth, when he told me he got a job with the Teamsters(he was a CPA)...bang, he was shot dead...I told my ex-husband when he bought a black powder pistol that 'somebody' was going to get shot...bang, he was shot, still alive...I told my daughter not to get on the handlebars of a bike, I actually 'saw' this one...I saw her being carried in the night at a certain intersection by my then husband...turns out, he was carrying her from the sidewalk to the car because she got her toe caught in the spokes, nearly cut her toe off...Well, let me tell you, now they all listen to me!
Upbeat - my GP is very concerned, that for months and months of testing, he cannot get the GammaGT down, and he is not happy about Ast or Alt. Antinuclear, is positive - he has sent me to see a rheumatologist and also an appointment has now come thru to see, a general specialist in medecine. I have been so sick - weak - unable, to fight virus after virus. I have not had hepatitus b4 - my doc is now concerned. He says the tests that are elevated are NOT gallbladder probs or fatty liver - just that liver is struggling. There is a problems somewhere!
I did try to pull down the blood that was put up in 1987 BUT again a Strong Nurse would NOT let me. I am not sure, if we do know, where the blood comes from. I hope I am wrong in feeling I have some kind of Autoimmune Problem. BUT it might just be something like Chronic fatigue or fibro. which has now been un-diagnosed. I never drink alchohol or take anything into my body that would affect my liver - so surely it should go back to the normal range which GammaGT is 0-5
At just 46yrs I feel so unwell - those pensioners who walk near me - who are 70yrs plus can walk faster & do not seem to feel so ill. Thanks for your comments. foreverfriends1
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.